Medical Questions > Conditions and Diseases > Yeast Infection Forum

discontinue the use of the monistat-7 ?

User Profile
I'm pretty sure I have a yeast infection. I have a thick white cottage cheese like discharge and it itches there too. I'm sexually active, I've been on birth control for two months and currently I'm on an antibiotic for strep throat. I was embarrassed to tell my parents about my yeast infection so I just bought some monistat-7 and used it. In the middle of the night I went to use the bathroom and my urethra itched really bad after doing so. I understand it's a side effect according to the box, but it's really distracting and now I can't sleep. Should I discontinue the use of the monistat-7 until I'm done with my antibiotics?


Did you find this post helpful?
|

User Profile
replied September 1st, 2014
Vaginal and Uterus Health Answer A49020
Hi,
Welcome to ehealthforum,
Avoid self treatment. The symptoms are suggestive of yeast infection, however, there can be other factors also that is causing the itch. Vaginal itching can be due to vaginal dryness, infection, hormonal changes, etc. Do not ignore your symptoms. Visit your doctor/gynecologist at the earliest for examination and to go ahead with getting hormonal analysis (done to rule out hormonal imbalances), vaginal swab/smear test done (to confirm/rule out infective causes), etc. If the itching is getting worse, you can also request for prescription of antihistamines to help you control the symptoms. Avoid vaginal douching, use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. Avoid sweat accumulation in the area and keep the area clean and dry. Rinse undergarments well and use antiseptic solution for the last rinse. If infective cause is detected, and if you are sexually active, get your partner also treated simultaneously to prevent chances of re-infection, and avoid having intercourse while being on treatment. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
Yeast infection and candida albicans basics - we review causes and risk factors. Start learning how to fight yeast infections by clicking here....
Yeast infections affect warm, moist parts of the body. Learn the signs and symptoms of yeast infections as they appear on the skin, oral and genital areas....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Yeast Infection , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.